Alert archive / Louisiana / Wind Advisories in 2011
Wind Advisory 23, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Sep 4, 2011, 2:17 PM CDT for 9 parishes in Louisiana; 4 counties in Texas. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2011, 2:17 PM CDT (19:17 UTC)
- Expired
- Sep 5, 2011, 7:00 PM CDT
- In force
- 29 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654 WWUS74 KLCH 041917 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 217 PM CDT SUN SEP 4 2011 ...A WIND ADVISORY IS IN EFFECT... .AN UPPER MIDWEST COLD FRONT WILL ADVANCE SOUTH THROUGH THE WESTERN UPPER GULF COAST STATES AND INTO THE NORTHWEST GULF OF MEXICO THIS EVENING. STRONG NORTHERLY WINDS WILL BE FOUND IN WAKE OF THE DEPARTING FRONT. LAZ041-042-051-TXZ215-216-050515- /O.NEW.KLCH.WI.Y.0023.110904T1917Z-110905T2300Z/ CALCASIEU-JEFFERSON DAVIS-CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...CAMERON... HACKBERRY...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY 217 PM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT MONDAY. * TIMING...ONSET AFTER MIDNIGHT * WINDS...NORTH WINDS 20 TO 25 KNOTS AND GUSTY. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL EXPERIENCE A STRONG CROSS WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
6 follow-up statements
042 WWUS74 KLCH 042040 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 PM CDT SUN SEP 4 2011 ...A WIND ADVISORY IS IN EFFECT... .AN UPPER MIDWEST COLD FRONT WILL ADVANCE SOUTH THROUGH THE WESTERN UPPER GULF COAST STATES AND INTO THE NORTHWEST GULF OF MEXICO THIS EVENING. THIS WILL INTERACT WITH TROPICAL STORM LEE TO PRODUCE STRONG NORTHERLY WINDS WILL BE FOUND IN WAKE OF THE DEPARTING FRONT. LAZ027-028-030-031-TXZ180-201-259>262-050445- /O.EXA.KLCH.WI.Y.0023.000000T0000Z-110905T2300Z/ VERNON-RAPIDES-BEAUREGARD-ALLEN-TYLER-HARDIN-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...DE RIDDER...OAKDALE...KINDER...WOODVILLE... COLMESNEIL...LUMBERTON...SILSBEE 340 PM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT MONDAY. * TIMING...WILL BE ONGOING ACROSS CENTRAL LOUISIANA AND CONTINUE THROUGH MONDAY. WINDS WILL INCREASE ACROSS EAST TEXAS THIS EVENING. * WINDS...NORTH WINDS 20 TO 30 MPH AND GUSTY ACROSS CENTRAL LOUISIANA AND 20 TO 25 MPH AND GUSTY ACROSS EAST TEXAS. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL EXPERIENCE A STRONG CROSS WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ041-042-051-TXZ215-216-050445- /O.CON.KLCH.WI.Y.0023.000000T0000Z-110905T2300Z/ CALCASIEU-JEFFERSON DAVIS-CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...CAMERON... HACKBERRY...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY 340 PM CDT SUN SEP 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT MONDAY... * TIMING...ONSET AFTER MIDNIGHT * WINDS...NORTH WINDS 20 TO 25 MPH AND GUSTY. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL EXPERIENCE A STRONG CROSS WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
070 WWUS74 KLCH 042123 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 423 PM CDT SUN SEP 4 2011 ...A WIND ADVISORY IS IN EFFECT... .TROPICAL STORM LEE WILL CONTINUE INLAND OVER THE NORTHERN ATCHAFALAYA BASIN ACROSS CENTRAL LOUISIANA THIS EVENING...EVENTUALLY LIFTING NORTH AND EAST OF THE AREA BY MONDAY. COOLER AND DRIER AIR WILL ADVANCE SOUTH ACROSS SOUTHEAST TEXAS AND LOUISIANA OVERNIGHT INTO MONDAY. THE INTERACTION WITH TROPICAL STORM LEE WILL PRODUCE STRONG NORTHERLY WINDS ACROSS THE REGION. LAZ032-043>045-052>055-051300- /O.EXA.KLCH.WI.Y.0023.000000T0000Z-110905T2300Z/ EVANGELINE-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...VILLE PLATTE...MAMOU...CROWLEY... RAYNE...CHURCH POINT...LAFAYETTE...BREAUX BRIDGE... ST. MARTINVILLE...ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY... FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE 423 PM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT MONDAY. * TIMING...WILL BE ONGOING ACROSS CENTRAL LOUISIANA AND CONTINUE THROUGH MONDAY. WINDS WILL INCREASE ACROSS EAST TEXAS THIS EVENING. * WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 30 MPH. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL EXPERIENCE A STRONG CROSS WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ027-028-030-031-041-042-051-TXZ180-201-215-216-259>262-051300- /O.CON.KLCH.WI.Y.0023.000000T0000Z-110905T2300Z/ VERNON-RAPIDES-BEAUREGARD-ALLEN-CALCASIEU-JEFFERSON DAVIS-CAMERON- TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...DE RIDDER...OAKDALE...KINDER...LAKE CHARLES... SULPHUR...CAMERON...HACKBERRY...WOODVILLE...COLMESNEIL... LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR... BRIDGE CITY 423 PM CDT SUN SEP 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT MONDAY... * TIMING...WILL BE ONGOING ACROSS CENTRAL LOUISIANA AND CONTINUE THROUGH MONDAY. WINDS WILL INCREASE ACROSS EAST TEXAS THIS EVENING. * WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS CENTRAL LOUISIANA AND 20 TO 25 MPH WITH GUSTS TO 30 MPH ACROSS EAST TEXAS. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL EXPERIENCE A STRONG CROSS WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
436 WWUS74 KLCH 050253 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 953 PM CDT SUN SEP 4 2011 ...A WIND ADVISORY IS IN EFFECT... .TROPICAL DEPRESSION LEE WILL CONTINUE INLAND OVER THE NORTHERN ATCHAFALAYA BASIN ACROSS CENTRAL LOUISIANA THIS EVENING... EVENTUALLY LIFTING NORTH AND EAST OF THE AREA BY MONDAY. COOLER AND DRIER AIR WILL ADVANCE SOUTH ACROSS SOUTHEAST TEXAS AND LOUISIANA OVERNIGHT INTO MONDAY. THE INTERACTION WITH TROPICAL DEPRESSION LEE WILL PRODUCE STRONG NORTHERLY WINDS ACROSS THE REGION. LAZ029-033-051100- /O.EXA.KLCH.WI.Y.0023.000000T0000Z-110905T2300Z/ AVOYELLES-ST. LANDRY- INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT... SIMMESPORT...MANSURA...OPELOUSAS...EUNICE 953 PM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT MONDAY. * TIMING...WINDS ARE CURRENTLY ONGOING AND WILL CONTINUE THROUGH MONDAY. * WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS CENTRAL LOUISIANA * IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL EXPERIENCE A STRONG CROSS WIND. SOME SCATTERED POWER OUTAGES ARE POSSIBLE AS WELL AS SOME MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ027-028-030>032-041>045-051>055-TXZ180-201-215-216-259>262- 051100- /O.CON.KLCH.WI.Y.0023.000000T0000Z-110905T2300Z/ VERNON-RAPIDES-BEAUREGARD-ALLEN-EVANGELINE-CALCASIEU- JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... LAKE CHARLES...SULPHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...CAMERON... HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY... FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE... WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT... PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY 953 PM CDT SUN SEP 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT MONDAY... * TIMING...WILL BE ONGOING ACROSS CENTRAL LOUISIANA AND CONTINUE THROUGH MONDAY. WINDS WILL INCREASE ACROSS EAST TEXAS THIS EVENING. * WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS WILL CONTINUE TO SPREAD ACROSS THE REMAINDER OF THE REGION THIS EVENING AND CONTINUE OVERNIGHT. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL EXPERIENCE A STRONG CROSS WIND. SOME SCATTERED POWER OUTAGES ARE POSSIBLE AS WELL AS SOME MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
572 WWUS74 KLCH 050916 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 416 AM CDT MON SEP 5 2011 ...A WIND ADVISORY IS IN EFFECT... .THE REMNANTS OF TROPICAL DEPRESSION LEE WILL CONTINUE TO MOVE NORTHEAST AND AWAY FROM THE AREA TODAY...WITH COOLER AND DRIER AIR SPILLING INTO THE REGION IN THE WAKE OF A COLD THAT MOVED THROUGH OVERNIGHT. THE VERY STRONG PRESSURE GRADIENT WILL PRODUCE STRONG AND GUSTY NORTHERLY WINDS ACROSS THE REGION TODAY. LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-051815- /O.EXT.KLCH.WI.Y.0023.000000T0000Z-110906T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN- JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... CAMERON...HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY 416 AM CDT MON SEP 5 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...WINDS ARE CURRENTLY ONGOING AND WILL CONTINUE THROUGH MONDAY. * WINDS...NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO BETWEEN 30 AND 35 MPH ARE POSSIBLE. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL EXPERIENCE A STRONG CROSS WIND. SOME SCATTERED POWER OUTAGES ARE POSSIBLE AS WELL AS SOME MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 13
439 WWUS74 KLCH 051533 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1033 AM CDT MON SEP 5 2011 ...A WIND ADVISORY IS IN EFFECT... .THE REMNANTS OF TROPICAL DEPRESSION LEE WILL CONTINUE TO MOVE NORTHEAST AND AWAY FROM THE AREA TODAY...WITH COOLER AND DRIER AIR SPILLING INTO THE REGION IN THE WAKE OF A COLD THAT MOVED THROUGH OVERNIGHT. THE VERY STRONG PRESSURE GRADIENT WILL PRODUCE STRONG AND GUSTY NORTHERLY WINDS ACROSS THE REGION TODAY. LAZ027>033-041>045-TXZ180-201-216-259>262-060000- /O.CON.KLCH.WI.Y.0023.000000T0000Z-110906T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...ORANGE...VIDOR... BRIDGE CITY 1033 AM CDT MON SEP 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...WINDS ARE CURRENTLY ONGOING AND WILL CONTINUE THROUGH MONDAY. * WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO BETWEEN 30 AND 35 MPH ARE POSSIBLE. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL EXPERIENCE A STRONG CROSS WIND. SOME SCATTERED POWER OUTAGES ARE POSSIBLE AS WELL AS SOME MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ051>055-TXZ215-060000- /O.CON.KLCH.WI.Y.0023.000000T0000Z-110906T0000Z/ CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- INCLUDING THE CITIES OF...CAMERON...HACKBERRY...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...BEAUMONT...PORT ARTHUR 1033 AM CDT MON SEP 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...WINDS ARE CURRENTLY ONGOING AND WILL CONTINUE THROUGH MONDAY. * WINDS...NORTH WINDS OF 25 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH ARE POSSIBLE. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL EXPERIENCE A STRONG CROSS WIND. SOME SCATTERED POWER OUTAGES ARE POSSIBLE AS WELL AS SOME MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
945 WWUS74 KLCH 060006 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 706 PM CDT MON SEP 5 2011 ...WINDS ARE DIMINISHING IN THE WAKE OF THE REMNANTS OF LEE... .AS GRADIENT RELAXES AND WITH THE LOSS OF DAYTIME HEATING, WINDS HAVE DIMINISHED OVER THE AREA. LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-060115- /O.EXP.KLCH.WI.Y.0023.000000T0000Z-110906T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN- JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... CAMERON...HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY 706 PM CDT MON SEP 5 2011 ...WIND ADVISORY HAS EXPIRED... WINDS SHOULD BE LIGHT TONIGHT. $$ SWEENEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Sep 4, 7:07 AM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Sep 4, 7:07 AM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
707 AM CDT SUN SEP 4 2011
.UPDATE...
UPDATED TEXT PRODUCTS AND HAZARD GRIDS TO REMOVE TORNADO WATCH
830 WHICH EXPIRED AT 7 AM FOR PORTIONS OF ACADIANA AND THE
ADJACENT COASTAL WATERS. 24
&&
.PREV DISCUSSION... /ISSUED 642 AM CDT SUN SEP 4 2011/
AVIATION...
TROPICAL STORM LEE CONTINUES TO MOVE SLOWLY ALONG THE SOUTHERN
LOUISIANA COAST THIS AM. CEILINGS AND VSBY WILL VARY IN AND NEAR
SHOWERS. CEILINGS WILL REMAIN BELOW 030 WITH VSBY WILL BE FROM 2
TO >6SM THRU THE DAY.
PREV DISCUSSION... /ISSUED 541 AM CDT SUN SEP 4 2011/
.TROPICAL STORM LEE HUGGING THE SOUTH CENTRAL LOUISIANA COAST...
DISCUSSION...
OBVIOUS PRIMARY SHORT TERM CONCERN CONTINUES TO BE TROPICAL STORM
LEE. LATEST ADVISORY FROM NHC PLACES THE CENTER NEAR THE SOUTHWEST
VERMILION PARISH COASTLINE...BUT RADAR IMAGERY AND RECENT OBS FROM
FRWL1 AND KVNP SUGGEST THE CENTER IS JUST EAST OF THESE OBSERVATION
POINTS. PUTTING ASIDE THIS SMALL DIFFERENCE...WHICH MAY REPRESENT A
TEMPORARY WOBBLE TO THE EAST AS DEEPER CONVECTION WRAPS AROUND THE
SOUTHEASTERN QUADRANT...THE GENERAL FORECAST PHILOSOPHY REMAINS THE
SAME...AND IS ONE OF A CYCLONE SLOWLY EXITING OUR REGION TO THE
EAST-NORTHEAST OVER THE NEXT COUPLE OF DAYS.
THE GREATEST HAZARDS ASSOCIATED WITH LEE CONTINUE TO BE A PROLONGED
PERIOD OF TROPICAL STORM FORCE WINDS/GUSTS...MAINLY OVER THE GULF
WATERS AND ELEVATED STRUCTURES SUCH AS BRIDGES/OVERPASSES...INLAND
FLOODING DUE TO THE SLOW FORECAST MOVEMENT...AND STORM SURGE
FLOODING OF 3 TO 5 FEET ALONG AND EAST OF THE CENTER.
NUMEROUS REPORTS OF SUSTAINED WINDS OF 30 TO 40 KT...WITH GUSTS OF
4O TO 50 KT...HAVE BEEN OBSERVED AT OFFSHORE OIL PLATFORMS
OVERNIGHT. PEAK SFC GUSTS FROM INLAND SITES AND BUOYS HAVE GENERALLY
BEEN IN THE 25 TO 30 KT RANGE...THOUGH HIGHER GUSTS MAY OCCUR WITHIN
RAINBANDS. THE LARGE CONVECTIVE BAND TO THE SOUTH/SOUTHEAST OF THE
CENTER LOOKS LIKE IT WILL BE WRAPPING INTO SOUTH CENTRAL LOUISIANA
WITHIN THE NEXT COUPLE OF HOURS...AND THIS WILL HAVE TO BE WATCHED
CLOSELY AS IT WILL BE PASSING OVER LOCATIONS THAT HAVE ALREADY
RECEIVED 4 PLUS INCHES. AN ADDITIONAL 2 TO 4 INCHES...WITH LOCALLY
HIGHER AMOUNTS...IS POSSIBLE OVER PARTS OF EAST AND SOUTH CENTRAL
LOUISIANA THROUGH MONDAY...WITH AMOUNTS TAPERING OFF FARTHER WEST TO
UNDER A HALF INCH OVER EAST TEXAS. THE FLASH FLOOD WATCH GENERALLY
ALONG AND EAST OF AN ALEXANDRIA TO SABINE PASS LINE WILL REMAIN IN
EFFECT.
STORM SURGE FLOODING HAS BEEN REPORTED IN THE CYPREMORT POINT AREA
YESTERDAY EVENING AND OVERNIGHT...AND THIS IS EXPECTED TO PERSIST IN
THIS AND OTHER COASTAL PARTS OF SOUTH CENTRAL LOUISIANA AS LONG AS
THE ONSHORE FLOW EAST OF THE CENTER REMAINS...WHICH UNFORTUNATELY
COULD BE ANOTHER 12 TO 24 HRS OR SO.
CONDITIONS AREAWIDE SHOULD GRADUALLY BEGIN TO IMPROVE FROM WEST TO
EAST LATER TODAY AS LEE MOVES SLUGGISHLY...AND IMPROVE MORE QUICKLY
AS THE CYCLONE BEGINS TO ACCELERATE TO THE EAST-NORTHEAST AWAY FROM
THE AREA LATE TONIGHT. THE UPPER TROUGH RESPONSIBLE FOR RIDDING US
LEE IS STILL PROGGED TO SEND A STRONG EARLY FALL COLD FRONT THROUGH
THE REGION. IN FACT...THE TROPICAL STORM WARNINGS OVER THE COASTAL
WATERS ARE LIKELY TO BE IMMEDIATELY REPLACED BY OTHER HAZARD
HEADLINES FOR THE STRONG NORTHERLY WINDS.
MUCH DRIER AND COOLER AIR IS PROGGED TO FILTER IN BEHIND THE
FRONT...WITH DEWPOINTS DROPPING INTO THE 40S AND 50S. DAYTIME HIGHS
MIDWEEK ARE EXPECTED TO REACH THE LOWER/MID 80S...WITH MORNING LOWS
IN THE UPPER 50S TO LOWER 60S. TEMPERATURES ARE EXPECTED TO ONLY
SLOWLY MODERATE TOWARD SEASONAL NORMS TOWARD THE END OF THE WEEK AND
INTO THE WEEKEND. WILL HAVE TO WATCH THE TAIL END OF THIS FRONT
LATER IN THE WEEK...WITH GLOBAL MODELS FORECASTING THE DEVELOPMENT
OF AN AREA OF LOW PRESSURE IN THE BAY OF CAMPECHE.
MARINE...
TROPICAL STORM LEE IS NEAR 29.6 N 92.5 W AT 4 AM CDT. THE STORM IS
EXPECTED TO MOVE INLAND OVER SOUTHERN LOUISIANA EARLY THIS
MORNING AND THEN MOVE SLOWLY NORTHEAST ACROSS SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI MONDAY AND TUESDAY. OFFSHORE WINDS ARE
EXPECTED TO PERSIST THROUGH THE REMAINDER OF THE WEEK. ALL
INTEREST SHOULD MONITOR THE LATEST ADVISORIES ISSUED BY THE
NATIONAL HURRICANE CENTER.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 70 84 60 / 100 80 30 10
KBPT 80 72 87 60 / 80 50 20 10
KAEX 75 70 81 58 / 100 90 40 10
KLFT 77 71 78 60 / 100 100 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ACADIA-ALLEN-
AVOYELLES-CALCASIEU-CAMERON-EVANGELINE-IBERIA-JEFFERSON
DAVIS-LAFAYETTE-LOWER ST. MARTIN-RAPIDES-ST. LANDRY-ST.
MARY-UPPER ST. MARTIN-VERMILION.
TROPICAL STORM WARNING FOR ACADIA-ALLEN-AVOYELLES-CALCASIEU-
CAMERON-EVANGELINE-IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER
ST. MARTIN-RAPIDES-ST. LANDRY-ST. MARY-UPPER ST. MARTIN-
VERMILION.
TX...NONE.
GM...TROPICAL STORM WARNING FOR CALCASIEU LAKE-COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20
NM-SABINE LAKE-VERMILION BAY-WATERS FROM INTRACOASTAL CITY
TO CAMERON LA FROM 20 TO 60 NM-WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Sep 4, 6:20 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 620 AM CDT SUN SEP 4 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180-201-215-216-259>262-051130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 620 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM LEE WILL MEANDER NEAR THE VERMILION PARISH COAST THIS MORNING...GRADUALLY MOVING INLAND OVER ACADIANA DURING THE DAY. TROPICAL STORM FORCE WINDS WILL CONTINUE TO AFFECT COASTAL LOCATIONS EAST OF CAMERON...PORTIONS OF ACADIANA AS WELL AS MUCH OF THE COASTAL WATERS. IN ADDITION...HEAVY RAINFALL IS EXPECTED TO AFFECT PORTIONS OF CENTRAL AND SOUTHERN LOUISIANA. AN ADDITIONAL 2 TO 5 INCHES OF RAIN IS POSSIBLE TODAY...AND FLOODING WILL BE POSSIBLE ACROSS THE AREA...ESPECIALLY ALONG SMALL STREAMS AND LOW LYING AREAS. PLEASE SEE THE LATEST INFORMATION FROM THE HURRICANE LOCAL STATEMENT UNDER NEWHLSLCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS WILL GRADUALLY IMPROVE ON MONDAY AS THE STORM BEGINS TO MOVE NORTHEAST AWAY FROM THE REGION. A FAIRLY STRONG COLD FRONT WILL MOVE THROUGH THE REGION MONDAY IN THE WAKE OF TROPICAL STORM LEE...BRINGING MUCH DRIER AND COOLER AIR TO THE AREA FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:07 PM CDT | Areal Flood Warning | LCH | Cameron | 6 hr |
| Sep 3, 8:18 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 7 hr |
| Sep 4, 12:30 PM CDT | Low Water Advisory | LCH | 31 hr | |
| Sep 4, 2:12 PM CDT | Gale Warning | LCH | 29 hr | |
| Sep 4, 2:12 PM CDT | Small Craft Advisory | LCH | 41 hr | |
| Sep 4, 3:21 PM CDT | Areal Flood Advisory | LCH | Avoyelles | 114 min |
| Sep 4, 5:50 PM CDT | Areal Flood Advisory | LCH | Avoyelles, Rapides, Saint Landry | 115 min |
Nearby
Wind Advisories in Louisiana, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.